Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 15, 2011, 7:24 AM EDT for Cass County, White County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 7:24 AM EDT (11:24 UTC)
- Expired
- Jun 15, 2011, 8:06 AM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Cass County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -693 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS53 KIWX 151124
SVRIWX
INC017-181-151230-
/O.NEW.KIWX.SV.W.0114.110615T1124Z-110615T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 AM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA...
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 830 AM EDT/730 AM CDT/
* AT 621 AM CDT/721 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONON TO 5
MILES SOUTH OF WOLCOTT TO 12 MILES SOUTHWEST OF BROOKSTON...AND
MOVING EAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS IN IROQUOIS COUNTY ILLINOIS.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MONON...
BROOKSTON...
MONTICELLO...
ROYAL CENTER...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BADGER
GROVE...SMITHSON...REYNOLDS...CHALMERS...NORWAY...INDIANA BEACH...
SITKA...BUFFALO...HEADLEE...IDAVILLE...BELL CENTER AND BURNETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4084 8711 4085 8700 4091 8699 4092 8693
4092 8640 4069 8637 4070 8638 4070 8652
4074 8653 4074 8674 4072 8677 4057 8678
4058 8710
TIME...MOT...LOC 1123Z 269DEG 27KT 4093 8698 4068 8701
4048 8702
WIND...HAIL 60MPH <.50IN
$$
FISHER2 follow-up statements
503
WWUS53 KIWX 151151
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 AM EDT WED JUN 15 2011
INC017-181-151230-
/O.CON.KIWX.SV.W.0114.000000T0000Z-110615T1230Z/
CASS IN-WHITE IN-
751 AM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
EDT/730 AM CDT/ FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL
INDIANA...AND WHITE COUNTY IN NORTHWEST INDIANA...
AT 649 AM CDT/749 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF MONON TO 5
MILES SOUTH OF MONTICELLO TO 9 MILES SOUTH OF BROOKSTON...AND MOVING
EAST AT 30 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ROYAL CENTER...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
IDAVILLE...BELL CENTER...BURNETTSVILLE...GEORGETOWN...LAKE CICOTT...
LUCERNE AND CLYMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8689 4092 8640 4069 8637 4070 8638
4070 8652 4074 8653 4074 8674 4072 8677
4057 8678 4058 8702
TIME...MOT...LOC 1151Z 269DEG 27KT 4091 8670 4068 8677
4048 8678
WIND...HAIL 60MPH <.50IN
$$
FISHER790
WWUS53 KIWX 151206
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 AM EDT WED JUN 15 2011
INC017-181-151216-
/O.CAN.KIWX.SV.W.0114.000000T0000Z-110615T1230Z/
CASS IN-WHITE IN-
806 AM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE COUNTY IN NORTHWEST INDIANA IS
CANCELLED...
AT 703 AM CDT/803 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE
WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN CAN STILL BE
EXPECTED WITH THIS LINE OF STORMS AS IT MOVES THROUGH WESTERN CASS
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8689 4092 8640 4069 8637 4070 8638
4070 8652 4074 8653 4074 8674 4072 8677
4057 8678 4058 8702
TIME...MOT...LOC 1206Z 269DEG 27KT 4093 8655 4068 8658
4048 8660
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 3:30 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 AM EDT WED JUN 15 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN CONCERN THIS PERIOD WILL BE QPF AND TIMING OF SHOWERS/EMBEDDED THUNDER THROUGH THE FA TODAY INTO EARLY THIS EVENING AS PROGRESSIVE SHORTWAVE TROUGH AND ATTENDANT LOW LVL BAROCLINIC ZONE SHIFTS EWD INTO THE REGION. UTILIZED A 05Z 3KM HRRR/00Z NAM/21Z SREF BLEND TO TIME HIGHER POPS THROUGH THE REGION...WITH PERIOD OF RAIN/ISO THUNDER TIED TO HEIGHT FALLS OVERSPREADING A FRONTAL BOUNDARY ALLOWING FOR A DEEPENING FRONTAL CIRCULATION. HOWEVER...EXPECT INTENSITY AND POSSIBLY COVERAGE OF CONVECTION TO WANE WITH ITS EWD PROGRESSION. THIS WILL MAINLY BE ATTRIBUTED TO A LACK OF INSTABILITY OVER THE FA AS RICHER LOW LEVEL THETA-E AIR WILL GET PINCHED OFF TO THE SOUTH PER LINGERING AFFECTS FROM A GREAT LAKES RIDGE. ALSO...MORNING WATER VAPOR LOOP SHOWS A STRONGER VORT MAX NEAR THE KANSAS CITY AREA THAT SHOULD SHEAR OUT A BIT AND TRACK SOUTH OF THE FA LATER TODAY...LIKELY RESULTING IN A SPLIT OF BETTER MID/UPPER LEVEL SUPPORT LOCALLY. WITH THIS...RAISED POPS A BIT BUT REMAINED IN THE LIKELY CATEGORY GIVEN ABOVE CONCERNS. AS FOR QPF...HAVE AMOUNTS RANGING FROM NEAR A QUARTER OF AN INCH IN THE FAR NE TO AS MUCH AS AN INCH IN THE WEST. MAY SEE ISO/SCT SHOWERS/STORMS REDEVELOP IN OUR FAR SOUTHWEST LATER TODAY AND EARLY THIS EVENING GIVEN POSSIBLE MID LEVEL DRY SLOT AND BOUNDARY LAYER DESTABILIZATION ALONG THE SFC TROUGH. ANY CONVECTION SHOULD REMAIN NON SEVERE. CLOUDS/RAINFALL/INVERSION WILL RESULT IN A COOLER DAY...WITH HIGHS EXPECTED TO RANGE BETWEEN THE UPPER 60S AND MID 70S. A LULL IN THE PRECIPITATION IS EXPECTED LATER TONIGHT INTO THURSDAY MORNING AS THE FRONTAL BOUNDARY LIFTS JUST NORTH OF THE AREA. 00Z MODEL GUIDANCE REMAINED CONSISTENT IN DROPPING A CLOSED UPPER LOW SEWD INTO THE SOUTHERN GREAT LAKES ON THURSDAY. COOL POCKET ALOFT...A SECONDARY CONVERGENT BOUNDARY...AND AN EXPECTED BOOST FROM DAYTIME HEATING MAY SUPPORT SCT SHOWERS/ISO STORMS...BEST CHANCES LATE THURSDAY MORNING AND AFTERNOON. THIS WARRANTS CHC POPS FOR NOW. DEEPER MIXING AND SOME SUN ON THURSDAY SHOULD LEAD TO SLIGHTLY WARMER HIGHS GENERALLY IN THE MID/UPPER 70S. && .LONG TERM... ACTIVE AND UNSETTLED PATTN XPCD THIS PD. PREVAILING PATTN OF TROUGHS CNTRD NR 120W AND 75W PUT MUCH OF THE WRN GREAT LAKES SQUARELY IN PATH OF EPISODIC CONVN THROUGH THE PD. SW TROUGH MIGRATING THROUGH THE FLW SHRT TERM WILL BE EXITING THROUGH THE ERN OH VALLEY FRI. WWD...SHRT AMPLITUDE RIDGING WILL BUILD ACRS THE LAKES IN RESPONSE TO MORE SIG SW TROUGH EJECTING OUT OF MEAN WRN TROUGH ACRS THE NRN PLAINS. INBTWN...ACTIVE W-E FNTL ZONE XPCD W/RENEWED CONVN DVLPMNT XPCD BY SAT AFTN...CONTG INTO SUN ESP SW HALF IN CLOSER PROXIMITY TO STOUT LL THETA-E RIDGE PROGGED TO LAY ACRS THE MID MS VALLEY. OTHERWISE WRN TROUGH LOOKS TO BODILY KICK OUT IN SIMILAR FASHION TO CURRENT SHRT TERM SYS MID NXT WEEK. THUS WILL EXTEND PRIOR GRIDDED POPS FURTHER TO ENCAPSULATE TUE NIGHT. TEMPS MODERATING TO BACK ABV NORMAL BY DY5 THROUGH THE END OF THE PD. && .AVIATION... / 06Z TAFS / CONVECTION ACROSS EASTERN IA AND WEST-CENTRAL ILLINOIS...ASSOCIATED WITH A FRONTAL BOUNDARY AND EWD ADVANCING SHORTWAVE TROUGH...WILL TRACK INTO THE AREA TODAY. HOWEVER...IT SHOULD BE WEAKENING AS IT DOES GIVEN LACK OF INSTABILITY OVER THE SRN GREAT LAKES AND EXPECTED SPLIT FORCING. REGARDLESS... SHOULD SEE SHOWERS AND POTENTIALLY SOME ISO THUNDER IMPACT THE TERMINALS LATER THIS MORNING INTO THE AFTERNOON. TOP DOWN SATURATION PROCESS WILL SUPPORT LOWERING CIGS TO MVFR TODAY...AND EVENTUALLY TO IFR BY TONIGHT AS THE LOW LEVEL FLOW VEERS MORE SOUTHERLY SUPPORTING LOW LEVEL MOISTURE ADVECTION INTO THE FA. THIS VEERING WILL OCCUR LATER AT FWA SO EXPECT MAINLY VFR CONDITIONS THIS MORNING AND EARLY AFTERNOON. OTHERWISE...EXPECT SOME GUSTS BTW 20-25 KNOTS THIS MORNING...ESPECIALLY AT SBN...PER UPSTREAM PRESSURE FALLS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 15, 5:02 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 AM EDT WED JUN 15 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-161000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 502 AM EDT WED JUN 15 2011 /402 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS MORNING WEST OF STATE ROUTE 19. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF A LINE FROM ELKHART TO DECATUR. NONE OF THE THUNDERSTORMS TODAY OR TONIGHT ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND SATURDAY THROUGH SUNDAY AND AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:00 AM EDT | Special Marine Warning | IWX | 72 min | |
| Jun 15, 9:03 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay | 57 min |
| Jun 15, 7:47 PM EDT | Special Weather Statement | IWX | Pulaski, Starke, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.